How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Loretta Your Own Question
Dr. Loretta
Dr. Loretta, Dog Veterinarian
Category: Dog
Satisfied Customers: 28283
Experience:  25 years of experience in surgery and internal medicine.
16881297
Type Your Dog Question Here...
Dr. Loretta is online now
Dog

Hi my dog Toby is 11+ and had his booster on Tuesday morning.

I was told by the... Show More
I was told by the vet the vaccine had changer to cover more and he would need another in 4-5 weeks. After checking him over and asking about his general health the vaccine was given. Incidentally my 3 year old dog had the same vaccine at the same time. Toby has always been a vocal playful dog but an hour after getting home he just lay down and went to sleep for a while, I expect my dogs to be a bit different for up to about 48 hours after vaccines so that wasn't unusual to me but over the past couple of days rather than improve he has gone down hill. Up until last night he was still eating but isn't any longer unless I hand feed it, he's very lethargic and constantly laced down quiet, I haven't heard him bark for a couple of days unless the younger one annoys him. Please tell me what to do for him. Julie
Submitted: 2 years ago.
Category: Dog
Show Less
Ask Your Own Dog Question
replied 2 years ago.
Good Morning and welcome! I am Dr. Loretta, a licensed veterinarian and I am happy to answer your question.
I am so sorry that Toby is not feeling well. Because of his age, there is a chance that this new vaccine may have caused an allergic reaction that is affecting his system. Also, he may have had an underlying liver or kidney disease that has gotten worse due to the vaccine. For now, I would recommend giving Toby Benadryl at 1 mg per pound every 12 hrs in case this is an allergic reaction. Provide supportive care such as 2-4 ounces of Pedialyte every 4 hrs and a dose of Nutrical every 4 hrs. This is a high calorie supplement available at the pet store to keep his vitamins u to hep get him past this. I would strongly recommend that yu get Toby to your vet as soon as possible for testing to fin the cause for this and then they can treat sweet Toby correctly.
Does that make sense to you?
Please let me know if you have ANY other questions. My goal is to give you 100% satisfaction and if you are not yet satisfied, please REPLY so I can clarify for you.
Sincerely, ***** *****
Dr. Loretta, Dog Veterinarian replied 2 years ago.
Thank you so much, Julie, for your kind rating. It is very much appreciated! Even though you have rated, we can still communicate. If you have other questions, please Reply. I am always happy to help. I hope Toby will feel better soon!
Have a wonderful day!

Related Dog Questions